Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 66, NWS Jackson, MS

April 28, 2014Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 28, 2014, 11:30 PM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 11:30 PM CDT (04:30 UTC)
Expired
Apr 29, 2014, 3:30 AM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2782 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
3.2
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WGUS54 KJAN 290430
FFWJAN
MSC035-073-091-290830-
/O.NEW.KJAN.FF.W.0066.140429T0430Z-140429T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1130 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF SANDY HOOK...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 330 AM CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
FLASH FLOODING FROM A LINE OF THUNDERSTORMS MOVING REPEATEDLY
OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE 
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE AND SUMRALL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
FOUR HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3103 8985 3107 8985 3107 8991 3109 8993
      3114 8993 3132 8966 3143 8966 3144 8914
      3100 8914 3100 8981

$$

JC
2 follow-up statements
137 
WGUS74 KJAN 290605
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 AM CDT TUE APR 29 2014

MSC035-073-091-290830-
/O.CON.KJAN.FF.W.0066.000000T0000Z-140429T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAMAR MS-FORREST MS-
105 AM CDT TUE APR 29 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
FORREST...LAMAR AND MARION COUNTIES...

AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...
PICKWICK...PINEBUR...WEST HATTIESBURG...SUMRALL...PURVIS...PETAL AND
HATTIESBURG

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3103 8985 3107 8985 3107 8991 3109 8993
      3114 8993 3132 8966 3143 8966 3144 8914
      3100 8914 3100 8981

$$

JC
507 
WGUS74 KJAN 290706
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CDT TUE APR 29 2014

MSC035-073-091-290714-
/O.CAN.KJAN.FF.W.0066.000000T0000Z-140429T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAMAR MS-FORREST MS-
206 AM CDT TUE APR 29 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FORREST...LAMAR AND
MARION COUNTIES...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3103 8985 3107 8985 3107 8991 3109 8993
      3114 8993 3132 8966 3143 8966 3144 8914
      3100 8914 3100 8981

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:00 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 28, 9:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT MON APR 28 2014

.UPDATE...WATER VAPOR IMAGERY SHOWS ANOTHER SHORTWAVE OVER CENTRAL
ARKANSAS ROTATING AROUND THE BASE OF THE LARGE CLOSED LOW SPINNING
OVER SOUTHEAST NEBRASKA. THIS SHORTWAVE WILL MOVE ACROSS OUR CWA
LATER TONIGHT BUT THE THREAT FOR SEVERE WEATHER HAS ENDED NORTH OF A
LINE FROM WINNSBORO LOUISIANA TO JACKSON TO MACON MISSISSIPPI...AT
LEAST FOR TONIGHT. SOUTH OF THIS LINE THUNDERSTORMS...SOME SEVERE
WILL CONTINUE TO DEVELOP THIS EVENING AND EVENTUALLY SHIFT SOUTHEAST
OF THE AREA AFTER MIDNIGHT. THE CURRENT TORNADO WATCH IS SLATED TO
EXPIRE AT 3 AM. HAVE TRIMMED BACK THE FLASH FLOOD WATCH FROM THE
NORTHWEST AS NO ADDITIONAL RAINFALL IS EXPECTED TONIGHT AND LOWER
RAINFALL AMOUNTS ARE NOW EXPECTED FOR TUESDAY. LOCALLY HEAVY
RAINFALL WILL ACCOMPANY THE STORMS TONIGHT AND ADDITIONAL HEAVY
RAINFALL IS EXPECTED TUESDAY FOR THE AREA GENERALLY EAST OF
INTERSTATE 55 AND SOUTHEAST OF HIGHWAY 25. /22/

&&

.AVIATION...SCATTERED TO NUMEROUS TSTMS WL CONTINUE TO AFFECT
MEI-HBG THROUGH 06Z AS THE ACTIVITY CONTINUES TO SHIFT SE. WINDS
HAVE DIMINISHED IN THE WAKE OF THE CONVECTION AND CLEARING SKIES
WILL ALLOW FOR SOME IFR/LIFR CONDS TO DEVELOP OVERNIGHT ESPECIALLY
IN THE WEST AND CNTRL AREAS. CONDITIONS WL IMPROVE TUE BY 15Z AND
STRONG GUSTY SW WINDS WL REDEVELOP OVER THE AREA. ANOTHER ROUND OF
POTENTIALLY SEVERE TSTMS ARE EXPECTED TUESDAY...ESPECIALLY OVER THE
SE HALF OF THE AREA. /22/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT MON APR 28 2014/

..SEVERE WEATHER OUTBREAK ONGOING THIS AFTERNOON AND EXPECTED TO
CONTINUE INTO THIS EVENING...

DISCUSSION...A DANGEROUS AND LIFE-THREATENING SEVERE WEATHER
OUTBREAK IS ONGOING ACROSS CENTRAL AND NORTH MISSISSIPPI NOW WITH A
CONTINUED HIGH RISK OF MORE STORMS DEVELOPING BACK ACROSS NE LA.
THESE STORMS HAVE PRODUCED TORNADOES ALREADY AND WILL CONTINUE TO BE
CAPABLE OF STRONG POTENTIALLY...LONG TRACK TORNADOES THROUGH THE
EVENING AS SEMI-DISCRETE SUPERCELLS MOVE ACROSS THE REGION. PLEASE
TAKE THE HIGHEST OF PRECAUTIONS NOW. PORTIONS OF THE AREA ARE IN A
RARE HIGH RISK FROM THE STORM PREDICTION CENTER. THE JACKSON
METROPLEX COULD ENTER A WORRISOME TIMEFRAME FROM 5-8PM.

A BAND OF 200-300 M2/S2 0-1 ESRH HAS BUILD ALONG THE I-55 TO NATCHEZ
TRACE CORRIDOR WITH 0-6 KM 55-65 KT SHEAR WITHIN A 2500 J/KG MLCAPE
INSTABILITY RIBBON UNDER 7.5 C/KM LAPSE RATES COINCIDING WITH STRONG
UPPER LEVEL DIVERGENCE AS A CYCLONIC JET STREAK PIVOTS ACROSS SRN
AR. THIS WILL ALLOW FOR WELL VENTILATED TILTED ROTATING UPDRAFTS TO
DEVELOP ALLOWING FOR STRONG TORNADO POTENTIAL, LARGE HAIL TO THE
SIZE OF GOLFBALLS TO BASEBALLS AND ALSO DAMAGING STRAIGHT-LINE
WINDS. EXPECT ACTIVITY TO SLOWLY GROW UPSCALE AS IT SHIFTS EAST INTO
A BROKEN SUPERCELL TO BROKEN QLCS PER LATEST SHORT TERM NWP AND
OVERALL RADAR TRENDS. TORNADOES, SOME STRONG, WILL CONTINUE TO BE
POSSIBLE THROUGH THE EVENING HOURS WITH GREATEST RISK IN THE CENTRAL
MISSISSIPPI TO A COUPLE COUNTIES SOUTH OF I-20 WHERE BETTER SHEAR
EXISTS. HOWEVER, A TORNADO CAN NOT BE RULED OUT ANYWHERE ACROSS THE
REGION AS THIS LINE MOVES THROUGH BY LATE EVENING. HEAVY RAIN WILL
BECOME A CONCERN AS PWATS WILL BE IN THE 1.5-1.7" RANGE. SEVERE
WEATHER RISK WILL END AS A DRYLINE PARTIALLY MOVES THROUGH THE
REGION AND THE ASSOCIATED DEEPER LIFT PIVOTS NE OF THE REGION.

A LULL IN ACTIVITY IS EXPECTED THROUGH EARLY TUESDAY MORNING INTO
MID MORNING WITH A RESURGENCE OF RENEWED VIGOROUS CONVECTION LIKELY
NEAR NOON THAT WILL START IN WEST MS AND MOVE EAST OF I-55 DURING
THE AFTN AND EVENING AS QG LIFT OVERSPREADS THE REGION AND
ATMOSPHERIC RECOVERY OCCURS. MLCAPE VALUES OF 1000-2000 J/KG SHOULD
BECOME REESTABLISHED ALONG AND EAST OF A GREENWOOD TO VICKSBURG TO
ALEXANDRIA LA LINE BY EARLY AFTN TUESDAY. 0-6 KM DEEP LAYER SHEAR OF
50-70 KT WILL BE SUFFICIENT FOR SUPERCELL DEVELOPMENT. PROGGED 0-1
KM SRH APPEARS LOWER THEN VALUES TODAY BUT GIVEN ENHANCED UPPER
LEVEL DIVERGENCE, JET SUPPORT, AND CONVERGENT DRY-LINE SURGE TO HELP
COMPENSATE FOR LOWER VALUES, SOME STRONG TORNADOES WILL BE POSSIBLE,
ESPECIALLY IN FAR EAST MS AS SHEAR INCREASED THROUGH THE AFTN IN
RESPONSE TO NEXT S/WV PASSAGE. SEVERE WEATHER WILL CLEAR THE ENTIRE
REGION BY TUESDAY NIGHT AS COOL FRONT MOVES THROUGH THE REGION.

UPDATES TO THE HWO ARE FORTHCOMING TO INCLUDE EXTREME WORKING ALONG
WITH CORRESPONDING GRAPHICS. ALL OTHER UPDATES ARE OUT. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  82  54  73 /  44  68  30  14
MERIDIAN      64  84  58  78 /  91  82  61  14
VICKSBURG     62  81  51  72 /  17  47  14  14
HATTIESBURG   66  85  62  80 /  65  81  45  14
NATCHEZ       64  83  51  72 /  35  43  14  14
GREENVILLE    58  79  51  69 /  18  49  14  14
GREENWOOD     58  81  52  69 /  11  62  22  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR MSZ031-038-039-
     043>046-048>052-055>058-063>066-072>074.

LA...NONE.
AR...NONE.
&&

/22/ALLEN/
Hazardous weather outlook, Apr 28, 10:35 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CDT MON APR 28 2014

ARZ074-075-LAZ007-MSZ018-019-034-291545-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
1035 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ028>033-036>039-042>046-048>052-054>058-062>066-072>074-291545-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1035 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND TUESDAY

TORNADOES
RISK...ELEVATED
TIMING...TUESDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TUESDAY

FLOODING
RISK...ELEVATED
TIMING...TUESDAY

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...LARGE
HAIL...DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL ARE EXPECTED
INTO THE EARLY MORNING HOURS GENERALLY SOUTH OF A LINE FROM MERIDIAN
TO NATCHEZ. THIS WILL BE A DANGEROUS SITUATION AND FLOODING WILL BE
CONCERN AS WELL.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE
HAIL...DAMAGING WINDS...A FEW TORNADOES...AND FLOODING RAINFALL ARE
EXPECTED DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

LAZ008-009-015-016-023>026-MSZ025>027-035-040-041-047-053-059>061-
291545-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-HUMPHREYS-
ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
1035 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND TUESDAY

TORNADOES
RISK...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...LARGE
HAIL...DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL ARE EXPECTED
INTO THE EARLY MORNING HOURS GENERALLY SOUTH OF A LINE FROM MERIDIAN
TO NATCHEZ. THIS WILL BE A DANGEROUS SITUATION AND FLOODING WILL BE
CONCERN AS WELL.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE
HAIL...DAMAGING WINDS...A FEW TORNADOES...AND FLOODING RAINFALL ARE
EXPECTED DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

22

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 28, 10:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1044 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TORNADO          2 ESE BRANDON           32.26N 89.97W
04/28/2014                   RANKIN             MS   AMATEUR RADIO

            MULTIPLE 12 INCH TREES DOWN AT SHILOH PARK IN BRANDON

&&

DL
Local storm report, Apr 28, 10:49 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TSTM WND DMG     STRINGER                31.87N 89.26W
04/28/2014                   JASPER             MS   EMERGENCY MNGR

            CR 173 HOSE ON FIRE. CR 19 TREES WERE DOWN AND THERE WERE
            SEVERAL POWER OUTAGES AROUND STRINGER. REPORTED BY
            EMERGENCY MANAGER.

1026 PM     TSTM WND DMG     HEIDELBERG              31.89N 88.99W
04/28/2014                   JASPER             MS   EMERGENCY MNGR

            TREES DOWN ON CR 35 NORTH OF CR 333 NEAR HEILDELBERG.TREE
            ON A HOUSE OFF OF HIGHWAY11. REPORTED BY EMERGENCY
            MANAGEMENT.

&&

DL
Local storm report, Apr 28, 11:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1106 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TORNADO          2 WSW BRANDON           32.27N 90.03W
04/28/2014                   RANKIN             MS   AMATEUR RADIO

            STRUCTURAL DAMAGE ON METRO PARKWAY

&&

DL
Local storm report, Apr 28, 11:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     STRINGER                31.87N 89.26W
04/28/2014                   JASPER             MS   EMERGENCY MNGR

            CR 173 HOUSE ON FIRE. CR 19 TREES WERE DOWN AND THERE
            WERE SEVERAL POWER OUTAGES AROUND STRINGER.

0945 PM     TSTM WND DMG     4 NNE SANDERSVILLE      31.84N 89.02W
04/28/2014                   JASPER             MS   EMERGENCY MNGR

            TREES DOWN ON CR 35 NORTH OF CR 333 NEAR HEIDELBERG. TREE
            ON A HOUSE OFF OF US 11.

&&

DL
Local storm report, Apr 28, 11:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TORNADO          2 S SANDERSVILLE        31.76N 89.04W
04/28/2014                   JONES              MS   EMERGENCY MNGR

            MOBILE HOME DAMAGED ON SHERMAN ROAD

0950 PM     TORNADO          5 N MILL CREEK          31.76N 88.95W
04/28/2014                   JONES              MS   EMERGENCY MNGR

            TREES WERE DOWNED ON DALLAS BROWNLEE ROAD

&&

DL
Local storm report, Apr 28, 11:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
04/28/2014                   COPIAH             MS   AMATEUR RADIO

            POWER OUT ON NEW ZION ROAD OFF HIGHWAY 27 NEAR CRYSTAL
            SPRINGS.

0855 PM     TSTM WND DMG     MERIDIAN                32.38N 88.71W
04/28/2014                   LAUDERDALE         MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN MERIDIAN

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:03 PM CDTTornado WarningJANCopiah, Simpson57 min
Apr 28, 7:08 PM CDTFlash Flood WarningJANAttala, Leake, Madison, Rankin, Scott2 hr
Apr 28, 7:21 PM CDTSevere Thunderstorm WarningJANNoxubee39 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba41 min
Apr 28, 7:36 PM CDTTornado WarningJANNoxubee54 min
Apr 28, 7:37 PM CDTTornado WarningJANNewton, Scott53 min
Apr 28, 7:38 PM CDTTornado WarningJANRankin37 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Apr 28, 7:54 PM CDTTornado WarningJANKemper, Neshoba66 min
Apr 28, 8:06 PM CDTTornado WarningJANJasper, Newton, Scott, Smith54 min
Apr 28, 8:16 PM CDTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Apr 28, 8:23 PM CDTRiver Flood WarningJANAttala3 days
Apr 28, 8:23 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith67 min
Apr 28, 8:23 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale, Newton67 min
Apr 28, 8:38 PM CDTAreal Flood WarningJANWinston12 hr
Apr 28, 8:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis51 min
Apr 28, 8:43 PM CDTTornado WarningJANJasper, Smith62 min
Apr 28, 8:53 PM CDTTornado WarningJANLauderdale52 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Apr 28, 9:10 PM CDTSevere Thunderstorm WarningJANJones65 min
Apr 28, 9:36 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith39 min
Apr 28, 9:39 PM CDTTornado WarningJANClarke, Jasper, Jones66 min
Apr 28, 9:50 PM CDTSevere Thunderstorm WarningJANJones55 min
Apr 28, 10:03 PM CDTFlash Flood WarningJANCovington, Jones4 hr
Apr 28, 10:04 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 28, 11:00 PM CDTSevere Thunderstorm WarningJANJones60 min
Apr 28, 11:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion77 min
Apr 29, 2:44 AM CDTRiver Flood WarningJANClarke5 days
Apr 29, 4:26 AM CDTFlash Flood WatchJANClarke, Clay, Covington, Forrest, Jasper, Jones and 10 more15 hr
Apr 29, 2:23 PM CDTSpecial Weather StatementJANFranklin32 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Apr 29, 3:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Apr 29, 3:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Apr 29, 3:47 PM CDTSpecial Weather StatementJANRankin, Scott28 min
Apr 29, 3:50 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston55 min
Apr 29, 3:53 PM CDTSpecial Weather StatementJANOktibbeha47 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston38 min
Apr 29, 4:15 PM CDTSpecial Weather StatementJANScott40 min
Apr 29, 4:31 PM CDTSevere Thunderstorm WarningJANNeshoba29 min
Apr 29, 4:37 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln38 min
Apr 29, 4:48 PM CDTSpecial Weather StatementJANKemper62 min
Apr 29, 4:50 PM CDTSpecial Weather StatementJANNeshoba60 min
Apr 29, 4:53 PM CDTFlash Flood WarningJANKemper, Leake, Neshoba4 hr
Apr 29, 5:07 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence53 min
Apr 29, 5:14 PM CDTFlash Flood WarningJANLowndes2 hr
Apr 29, 5:20 PM CDTTornado WarningJANJefferson Davis, Lawrence55 min
Apr 29, 5:23 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 29, 5:37 PM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Apr 29, 5:52 PM CDTSpecial Weather StatementJANNeshoba43 min
Apr 29, 5:53 PM CDTSevere Thunderstorm WarningJANCovington67 min
Apr 29, 6:17 PM CDTSpecial Weather StatementJANLauderdale58 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.